×

zbMATH — the first resource for mathematics

Cartan-Eilenberg complexes and resolutions. (English) Zbl 1246.18005
The Cartan-Eilenberg injective complexes (CE injective for short) were introduced by Verdier in his thesis. In this paper, the author defines a more general notion, that of a CE(\(\mathcal{F}\)) complex, for any class \(\mathcal{F}\) of left \(R\)-modules (Definition 3.1): \(A\) is a CE(\(\mathcal{F}\)) complex if \(A\), \(Z(A)\), \(B(A)\), and \(H(A)\) are all complexes of modules from \(\mathcal{F}\).
The article studies Cartan-Eilenberg injective, projective and flat complexes and shows how they can be used to get Cartan-Eilenberg resolutions. It is proved that every complex has a CE injective envelope (Theorem 4.1). Then it is proved that a complex is Cartan-Eilenberg flat if and only if it is a direct limit of finitely generated Cartan-Eilenberg projective complexes (Theorem 7.2). Proposition 7.3 establishes the existence of the CE flat covers.
The Cartan-Eilenberg balance is also considered (Proposition 6.3): the functor \(\text{Hom}(-,-)\) on \(C(R\text{-Mod}) \times C(R\text{-Mod})\) is right balanced by \(CE Proj \times CE Inj\) where \(CE Proj\) and \(CE Inj\) are the classes of Cartan-Eilenberg projective and injective complexes respectively. The right derived functors of \(\text{Hom}(-,-)\) obtained this way are denoted \(\overline{\text{Ext}}^n(-,-)\).
The Cartan-Eilenberg Gorenstein injective and projective complexes are also defined. There are two options for defining a CE Gorenstein injective (projective) complex: one is to use Definition 3.1 with \(\mathcal{F}\) being the class of Gorenstein injective (projective) modules, the other one is to define such a complex in terms of a complete injective (projective) resolution. The author shows (theorem 8.5) that the two definitions are equivalent.
Section 9 of the paper deals with CE cotorsion pairs; the main result here (Theorem 9.4) is that if \((\mathcal{F}, \mathcal{C})\) is a hereditary cotorsion pair in \(R\text{-Mod}\) then \((CE(\mathcal{F}), CE(\mathcal{C}))\) is a hereditary cotorsion pair in \(C(R\text{-Mod})\) relative to \(\overline{\text{Ext}}^1(-,-)\).

MSC:
18G05 Projectives and injectives (category-theoretic aspects)
18G25 Relative homological algebra, projective classes (category-theoretic aspects)
18G35 Chain complexes (category-theoretic aspects), dg categories
PDF BibTeX Cite
Full Text: DOI
References:
[1] Bican, L.; El Bashir, R.; Enochs, E., All modules have flat covers, Bull. lond. math. soc., 33, 385-390, (2001) · Zbl 1029.16002
[2] Cartan, H.; Eilenberg, S., Homological algebra, (1956), Princeton University Press · Zbl 0075.24305
[3] Dold, A., Zur homotopietheorie der ketten komplexe, Math. ann., 140, 278-298, (1960) · Zbl 0093.36903
[4] Enochs, E.; Jenda, O., Relative homological algebra, De gruyter exp. math., vol. 30, (2000), Walter de Gruyter New York · Zbl 0952.13001
[5] Enochs, E.; Jenda, O.; Xu, J., Orthogonality in the category of complexes, Math. J. okayama univ., 38, 25-46, (1997) · Zbl 0940.18006
[6] Enochs, E.; Jenda, O.; Torrecillas, B., Gorenstein flat modules, Nanjing daxue shuxue Bannian kan, 10, 1-9, (1993) · Zbl 0794.16001
[7] Gillespie, J., Cotorsion pairs and degreewise homological model structures, Homology, homotopy appl., 10, 1, 283-304, (2008) · Zbl 1140.18011
[8] Gillespie, J., Kaplansky classes and derived categories, Math. Z., 257, 4, 811-843, (2007) · Zbl 1134.55016
[9] Göbel, R.; Trlifaj, J., Approximations and endomorphism algebras of modules, (2006), Walter de Gruyter Berlin · Zbl 1121.16002
[10] Hovey, M., Cotorsion theories, model category structures and representation theory, Math. Z., 241, 553-592, (2002) · Zbl 1016.55010
[11] Lazard, D., Autour de la platitude, Bull. soc. math. France, 97, 31-128, (1969) · Zbl 0174.33301
[12] Rump, W., Elementary varieties and existence of flat covers, J. algebra, 322, 2131-2149, (2009) · Zbl 1189.18001
[13] Rump, W., Flat covers in abelian and non-abelian categories, Adv. math., 225, 1589-1615, (2010) · Zbl 1200.18006
[14] Salce, L., Cotorsion theories for abelian groups, (), 11-32
[15] Verdier, J.-L., Des catégories dérivées des catégories abéliennes, Astérisque, 239, (1997)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.